Alert archive / Wyoming / High Wind Watches in 2012
High Wind Watch 18, NWS Riverton, WY
NWS Riverton, WY issued this high wind watch at Apr 25, 2012, 2:05 PM MDT for Park County, Wyoming. It took effect at Apr 26, 2012, 10:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 25, 2012, 2:05 PM MDT (20:05 UTC)
- In effect from
- Apr 26, 2012, 10:00 PM MDT
- Expired
- Apr 26, 2012, 1:49 PM MDT
- In force
- Issued by
- NWS Riverton, WY
County Park County, WY
The radar
The Billings radar (KBLX), 167 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2377 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
867 WWUS75 KRIW 252005 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 205 PM MDT WED APR 25 2012 ...VERY STRONG WINDS POSSIBLE ALONG THE CODY FOOTHILLS THURSDAY NIGHT... .AN APPROACHING STORM SYSTEM WILL INCREASE THE MOUNTAIN TOP WIND AND POTENTIALLY SET UP THE ATMOSPHERE TO PRODUCE VERY STRONG TO DAMAGING WIND ALONG THE CODY FOOTHILLS THURSDAY NIGHT. WYZ003-261200- /O.NEW.KRIW.HW.A.0018.120427T0400Z-120427T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 205 PM MDT WED APR 25 2012 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY MORNING. * SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO INCREASE QUICKLY THURSDAY EVENING AND CONTINUE OVERNIGHT BEFORE DECREASING AROUND SUNRISE FRIDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...RESIDENTS BETWEEN CODY AND CLARK SHOULD SECURE ANY LOOSE ITEMS BEFORE THE WINDS HIT THURSDAY NIGHT. ANYONE PLANNING TRAVEL ALONG HIGHWAY 120 BETWEEN CODY AND CLARK SHOULD BE PREPARED FOR THESE POTENTIALLY VERY STRONG CROSSWINDS THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
3 follow-up statements
267 WWUS75 KRIW 260836 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 236 AM MDT THU APR 26 2012 ...VERY STRONG WINDS POSSIBLE ALONG THE CODY FOOTHILLS THURSDAY NIGHT... .AN APPROACHING STORM SYSTEM WILL INCREASE THE MOUNTAIN TOP WIND AND POTENTIALLY SET UP THE ATMOSPHERE TO PRODUCE VERY STRONG TO DAMAGING WIND ALONG THE CODY FOOTHILLS THURSDAY NIGHT. WYZ003-261645- /O.CON.KRIW.HW.A.0018.120427T0400Z-120427T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 236 AM MDT THU APR 26 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. * SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO INCREASE QUICKLY THIS EVENING AND CONTINUE OVERNIGHT BEFORE DECREASING AROUND SUNRISE FRIDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...RESIDENTS BETWEEN CODY AND CLARK SHOULD SECURE ANY LOOSE ITEMS BEFORE THE WINDS HIT THURSDAY NIGHT. ANYONE PLANNING TRAVEL ALONG HIGHWAY 120 BETWEEN CODY AND CLARK SHOULD BE PREPARED FOR THESE POTENTIALLY VERY STRONG CROSSWINDS THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
085 WWUS75 KRIW 260837 CCA NPWRIW URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE RIVERTON WY 237 AM MDT THU APR 26 2012 ...VERY STRONG WINDS POSSIBLE ALONG THE CODY FOOTHILLS TONIGHT... .AN APPROACHING STORM SYSTEM WILL INCREASE THE MOUNTAIN TOP WIND AND POTENTIALLY SET UP THE ATMOSPHERE TO PRODUCE VERY STRONG TO DAMAGING WIND ALONG THE CODY FOOTHILLS TONIGHT. WYZ003-261700- /O.COR.KRIW.HW.A.0018.120427T0400Z-120427T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 237 AM MDT THU APR 26 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH FRIDAY MORNING. * SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO INCREASE QUICKLY THIS EVENING AND CONTINUE OVERNIGHT BEFORE DECREASING AROUND SUNRISE FRIDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH POSSIBLE. * IMPACTS...RESIDENTS BETWEEN CODY AND CLARK SHOULD SECURE ANY LOOSE ITEMS BEFORE THE WINDS HIT THURSDAY NIGHT. ANYONE PLANNING TRAVEL ALONG HIGHWAY 120 BETWEEN CODY AND CLARK SHOULD BE PREPARED FOR THESE POTENTIALLY VERY STRONG CROSSWINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$
312 WWUS75 KRIW 261949 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 149 PM MDT THU APR 26 2012 ...VERY STRONG WINDS EXPECTED ALONG THE CODY FOOTHILLS TONIGHT... ...VERY STRONG WINDS MAY ALSO DEVELOP ACROSS MUCH OF CENTRAL WYOMING ON FRIDAY... .A STRONG COLD FRONT WILL COMBINE WITH A FAVORABLE WIND PATTERN OVER THE ABSAROKA MOUNTAINS TO PRODUCE HIGH WINDS ALONG THE CODY FOOTHILLS TONIGHT. THIS STRONG COLD FRONT MAY ALSO PRODUCE HIGH WINDS ACROSS THE AREA FROM RIVERTON TO CASPER AND SOUTH TO JEFFREY CITY AND ROCK SPRINGS ON FRIDAY. WYZ003-271200- /O.UPG.KRIW.HW.A.0018.120427T0400Z-120427T1500Z/ /O.NEW.KRIW.HW.W.0020.120427T0400Z-120427T1500Z/ CODY FOOTHILLS- INCLUDING THE CITIES OF...CODY...MEETEETSE 149 PM MDT THU APR 26 2012 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM MDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...WEST WINDS ARE EXPECTED TO INCREASE QUICKLY THIS EVENING AND CONTINUE OVERNIGHT BEFORE DECREASING AROUND SUNRISE FRIDAY. * WIND...WEST 30 TO 40 MPH WITH GUSTS OVER 60 MPH. * IMPACTS...RESIDENTS BETWEEN CODY AND CLARK SHOULD SECURE ANY LOOSE ITEMS BEFORE THE WINDS HIT TONIGHT. ANYONE PLANNING TRAVEL ALONG HIGHWAY 120 BETWEEN CODY AND CLARK SHOULD BE PREPARED FOR THESE VERY STRONG CROSSWINDS TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ030-271200- /O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ EAST SWEETWATER COUNTY- INCLUDING THE CITY OF...WAMSUTTER 149 PM MDT THU APR 26 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE POTENTIAL FOR VERY STRONG WINDS IN EASTERN SWEETWATER COUNTY. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVELLERS SHOULD BE PREPARED FOR THESE VERY STRONG WINDS ON FRIDAY...ESPECIALLY ON NORTH SOUTH TRAVEL ROUTES. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ019-271200- /O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ GREEN MOUNTAINS AND RATTLESNAKE RANGE- INCLUDING THE CITY OF...JEFFREY CITY 149 PM MDT THU APR 26 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE POTENTIAL FOR VERY STRONG WINDS. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. * IMPACTS...TRAVEL ALONG HIGHWAY 135...220 AND 287 MAY BECOME HAZARDOUS ON FRIDAY AS THESE VERY STRONG WEST WINDS DEVELOP. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ017-271200- /O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ WIND RIVER BASIN- INCLUDING THE CITIES OF...RIVERTON...SHOSHONI 149 PM MDT THU APR 26 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS THE AREA LATER TONIGHT THROUGH FRIDAY CREATING THE POTENTIAL FOR VERY STRONG WINDS. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVEL ALONG HIGHWAYS 26 AND 789 MAY BECOME HAZARDOUS AS THE WINDS INCREASE FRIDAY MORNING...ESPECIALLY FOR TRAVELLERS WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ WYZ020-271200- /O.NEW.KRIW.HW.A.0019.120427T1200Z-120428T0000Z/ NATRONA COUNTY LOWER ELEVATIONS- INCLUDING THE CITY OF...CASPER 149 PM MDT THU APR 26 2012 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON. * SUMMARY AND TIMING...A STRONG COLD FRONT WILL BLAST EAST ACROSS THE AREA LATER EARLY FRIDAY CREATING THE POTENTIAL FOR VERY STRONG WINDS. * WIND...WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH POSSIBLE. * IMPACTS...TRAVEL ALONG HIGHWAY 26 MAY BECOME HAZARDOUS ON FRIDAY AS THESE VERY STRONG WEST WINDS DEVELOP. HIGH PROFILE AND LIGHTWEIGHT VEHICLES WILL HAVE TO BE ESPECIALLY CAUTIOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A HAZARDOUS HIGH WIND EVENT IN AND CLOSE TO THE WATCH AREA. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION ARE AVAILABLE BY CALLING 5-1-1 OR ON THE INTERNET AT WYOROAD.INFO. && $$ SKRBAC
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind watch went out at Apr 25, 1:54 PM MDT, 11 minutes earlier.
Area forecast discussion, Apr 25, 1:54 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 154 PM MDT WED APR 25 2012 .SHORT TERM...TONIGHT THROUGH SATURDAY ACTIVE AND CHALLENGING SHORT TERM FORECAST AS WE GET THE ONE-TWO PUNCH OF THE APPROACHING UPPER LOWS AND ASSOCIATED SHORTWAVES AHEAD OF THEM. THE NEXT SHORTWAVE TO AFFECT US IS MOVING NNE THROUGH CENTRAL NEVADA AND SHOULD MOVE INTO IDAHO LATER THIS AFTERNOON AND THEN CLIP WESTERN WYOMING LATER THIS EVENING INTO THE OVERNIGHT HOURS. SHOWERS AND SOME THUNDERSTORMS WILL BE ON THE INCREASE AS THIS DISTURBANCE MOVES IN. THE THICK CLOUD COVER ACROSS THE FAR SOUTH IS INHIBITING CONVECTION CHANCES DOWN THERE. SOME CONVECTION WILL LIKELY CONTINUE IN THE NW INTO THURSDAY MORNING. THE OFFSHORE SRN CA UPPER LOW IS STILL EXPECTED TO TRACK TOWARDS THE 4-CORNERS AREA AND SRN CO LATER THURSDAY INTO THURSDAY NIGHT WHILE THE GULF OF ALASKA UPPER LOW MOVES ONSHORE. THE SERN EDGE OF THE GULF OF ALASKA TROUGH WILL BEGIN TO INFLUENCE OUR NWRN ZONES WITH INCREASING SHOWERS AGAIN AND AT LEAST ISOLATED THUNDERSTORMS. SOME STRONGER STORMS ARE POSSIBLE IF ENOUGH HEATING OCCURS. SOME THIN BUT LONG CAPE ALSO SHOWS UP EAST OF THE DIVIDE WHERE SIGNIFICANT HEATING IS EXPECTED. IT WILL BE WINDY EAST OF THE DIVIDE SO ANY STRONGER STORMS COULD PRODUCE VERY STRONG WINDS. A FEW STRONGER STORMS WITH SMALL HAIL AND HEAVY RAIN ARE ALSO POSSIBLE WITH PWATS FORECAST TO BE IN THE .5 TO .6 RANGE. SPEED MAX LOCATION WITH OUR SRN UPPER LOW MAY ALSO BE A FACTOR AND WILL HAVE TO BE WATCHED. THE FIRST SHORTWAVE MOVES THROUGH THE WEST THURSDAY EVENING WITH WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WITH RAIN CHANGING TO SNOW IN THE MOUNTAINS. THE PACNW UPPER LOW IS THEN EXPECTED TO MOVE FROM IDAHO INTO MONTANA ON FRIDAY WITH SHARPLY COLDER TEMPERATURES ACROSS MOST OF THE AREA WITH STRONG TO VERY STRONG WEST TO NORTHWEST WINDS. WIDESPREAD SNOW IS EXPECTED ACROSS THE WEST WITH SIGNIFICANT ACCUMULATIONS POSSIBLE IN THE NORTHWEST MOUNTAINS BEGINNING AS EARLY AS LATE THURSDAY NIGHT AND CONTINUING INTO AT LEAST FRIDAY EVENING. THE TETONS AND NW FAVORED AREAS IN THE VICINITY WILL HAVE TO BE WATCHED AS THE UPPER LOW PASSES BY TO THE N AND NE. AREAS EAST OF THE DIVIDE WILL BE WINDY TO VERY WINDY AND COLDER ON FRIDAY WITH THE POTENTIAL FOR HIGH WINDS ACROSS THE WIND CORRIDOR. A MODERATE POTENTIAL OF MOUNTAIN WAVE ACTION ALSO EXISTS FOR THE CODY FOOTHILLS THURSDAY NIGHT THROUGH ABOUT SUNRISE FRIDAY. THE 06Z WRF WAS STRONGEST WITH THIS SIGNATURE AND THUS A HIGH WIND WATCH WAS ISSUED. THE GFS IS ALSO SHOWING A MID LEVEL CIRCULATION LATE FRIDAY INTO FRIDAY NIGHT ACROSS OUR OUR CENTRAL TO ERN ZONES WITH THE POTENTIAL FOR SOME HEAVY SNOW SHOWERS ALONG THE TRACK OF THIS FEATURE. ON SATURDAY...THE UPPER LOW WILL BEGIN TO LIFT FURTHER NORTH CONFINING MOST OF THE PRECIPITATION CHANCES TO THE NORTH HALF OF THE AREA...ESPECIALLY THE NORTHERN MOUNTAINS AND FOOTHILLS. .LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY MODEL CONSENSUS INSISTS THAT THE CLOSED CIRCULATION WILL BE OVER MONTANA BY SATURDAY NIGHT. MOUNTAIN SNOW AND VALLEY RAIN AND SNOW WILL CONTINUE TO WRAP AROUND THIS LOW CENTER MAINLY AFFECTING THE WESTERN MTNS AND THE NORTHWEST. H7 TEMPS SATURDAY NIGHT WILL RANGE FROM -6C IN THE WEST AND -3C IN THE EAST. THE SHOWERS WILL DECREASE IN COVERAGE SUNDAY AS THE LOW TRACKS NORTHEAST INTO CANADA AND AWAY FROM THE AREA. ON SUNDAY THE FLOW WILL BECOME MORE ZONAL WITH WARMING TEMPS. ON MONDAY AN OPEN WAVE WILL INCREASE THE CHANCES OF PRECIP MAINLY IN THE WEST AND MOUNTAINS. THIS SYSTEM WILL BE WARMER THAN THIS WEEKENDS EVENT WITH H7 TEMPS RANGING FROM 7C IN THE SOUTH TO -1C IN THE NORTH. TEMPS WILL GRADUALLY WARM MONDAY THROUGH WEDNESDAY EXCEPT MONDAY WILL BE ABOUT AS COOL AS SUNDAY IN THE WEST DUE TO THE CLOUDS AND SHOWERS. THE NEXT OPEN WAVE WILL PROVIDE THE MOUNTAINS AND WEST WITH MORE SHOWERS WEDNESDAY. .AVIATION.../00Z ISSUANCE/ A DISTURBANCE OVER NEVADA AND UTAH WILL ARCH OVER THE WEAKENING RIDGE OVER THE ROCKIES TONIGHT. THIS WILL BRING SOME SHOWERS AND A FEW THUNDERSTORMS TO MAINLY WESTERN WYOMING LATE THIS AFTERNOON. SOME THUNDERSTORMS WILL PRODUCE GUSTY 40 TO 50 MPH WINDS. THE SHOWERS WILL BECOME MORE NUMEROUS TONIGHT IN THE WEST INCLUDING KJAC...KPNA AND KBPI AS MOISTURE INCREASES FROM THE SOUTHWEST RESULTING IN MVFR CONDITIONS ALONG WITH LOCAL IFR CONDITIONS AND MOUNTAIN OBSCURATIONS. HOWEVER WITH LESS INSTABILITY THE RISK OF THUNDERSTORMS WILL DECREASE. SCATTERED SHOWERS WILL ALSO SPILL OVER TO AREAS EAST OF THE DIVIDE. ON THURSDAY A LOW PRESSURE CENTER WILL MOVE EAST TO MONTANA AND CLOSE OFF. MOISTURE WRAPPING CYCLONICALLY AROUND THE LOW WILL DRAW MOISTURE IN FROM THE WEST HITTING FAR WESTERN WYOMING THE HARDEST WITH NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ALONG WITH SCATTERED THUNDERSTORMS OVER CENTRAL AND EAST CENTRAL WYOMING. THUNDERSTORMS THURSDAY COULD PRODUCE SMALL HAIL AND GUSTY WINDS. .FIRE WEATHER... AN ACTIVE WEATHER PATTERN WILL BRING UNSETTLED AND WINDY WEATHER ACROSS THE AREA WITH INCREASING SHOWER ACTIVITY ALONG WITH AT LEAST ISOLATED THUNDERSTORMS THE NEXT SEVERAL DAYS. ISOLATED SHOWERS AND GUSTY THUNDERSTORMS ARE EXPECTED EAST OF THE DIVIDE THROUGH THIS EVENING WITH INCREASING SHOWER AND ISOLATED THUNDERSTORMS EXPECTED WEST OF THE DIVIDE. SOME OF THE STORMS MAY HAVE STRONG WIND GUSTS AND SMALL HAIL. ON THURSDAY...NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEST OF THE DIVIDE WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED WEST OF THE DIVIDE. INCREASING SOUTH TO SOUTHWEST WIND OF 15 TO 30 MPH ARE ALSO EXPECTED WITH STRONGER GUSTS NEAR ANY THUNDERSTORMS. IT WILL TURN SHARPLY COLDER WEST OF THE DIVIDE ON FRIDAY WITH SNOW SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED. EAST OF THE DIVIDE...IT WILL BE VERY WINDY WITH ISOLATED TO WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AND MUCH COOLER. && .RIW WATCHES/WARNINGS/ADVISORIES... HIGH WIND WATCH FROM THURSDAY EVENING THROUGH FRIDAY MORNING WYZ003. && SHORT TERM...SKRBAC LONG TERM...LIPSON AVIATION...LIPSON FIRE WEATHER...SKRBAC
Hazardous weather outlook, Apr 25, 5:00 AM MDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT WED APR 25 2012 WYZ001>020-022>030-261100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT WED APR 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. WINDS GUSTS COULD EXCEED 45 MPH NEAR SHOWERS AND THUNDERSTORMS...IMPACTING HIGH PROFILE VEHICLES AND LIGHTWEIGHT ARTICLES LEFT OUTSIDE IN THE WIND. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AND FRIDAY...INCREASING SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS THURSDAY AFTERNOON...CONTINUING THURSDAY NIGHT. SEVERAL INCHES OF SNOW POSSIBLE ON HIGHER MOUNTAIN PASSES THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 6:57 PM MDT | Special Weather Statement | RIW | Big Horn | 48 min |
| Apr 25, 3:52 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
Nearby
High Wind Watches in Wyoming, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.